Alert archive / Indiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 120, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 3, 2015, 3:30 AM EDT for Montgomery County, Tippecanoe County, Indiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2015, 3:30 AM EDT (07:30 UTC)
- Expired
- Aug 3, 2015, 4:00 AM EDT
- In force
- 30 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Montgomery County, IN, Tippecanoe County, IN
The radar
The Indianapolis radar (KIND), 69 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2040 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1656 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
906
WUUS53 KIND 030730
SVRIND
INC107-157-030800-
/O.NEW.KIND.SV.W.0120.150803T0730Z-150803T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
330 AM EDT MON AUG 3 2015
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
SOUTHERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 400 AM EDT
* AT 330 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTH OF
CRAWFORDSVILLE...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DARLINGTON...LINDEN...CLARKS HILL...NEW RICHMOND AND WINGATE.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 36 AND 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4014 8669 4002 8672 4010 8695 4016 8709
4025 8708 4026 8670
TIME...MOT...LOC 0730Z 286DEG 32KT 4020 8692
HAIL...<.75IN
WIND...60MPH
$$
TDUD3 follow-up statements
346
WWUS53 KIND 030743
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
343 AM EDT MON AUG 3 2015
INC107-157-030800-
/O.CON.KIND.SV.W.0120.000000T0000Z-150803T0800Z/
MONTGOMERY IN-TIPPECANOE IN-
343 AM EDT MON AUG 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM EDT
FOR NORTHERN MONTGOMERY AND SOUTHEASTERN TIPPECANOE COUNTIES...
AT 343 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF CRAWFORDSVILLE...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DARLINGTON...LINDEN...CLARKS HILL AND NEW RICHMOND.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 36 AND 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4014 8669 4002 8672 4010 8695 4014 8702
4024 8697 4026 8670
TIME...MOT...LOC 0743Z 293DEG 32KT 4013 8679
HAIL...<.75IN
WIND...60MPH
$$
TDUD463
WWUS53 KIND 030752
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
352 AM EDT MON AUG 3 2015
INC157-030801-
/O.CAN.KIND.SV.W.0120.000000T0000Z-150803T0800Z/
TIPPECANOE IN-
352 AM EDT MON AUG 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TIPPECANOE COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4021 8670 4012 8669 4002 8672 4010 8695
4013 8691 4022 8687
TIME...MOT...LOC 0751Z 287DEG 25KT 4012 8677
$$
INC107-030800-
/O.CON.KIND.SV.W.0120.000000T0000Z-150803T0800Z/
MONTGOMERY IN-
352 AM EDT MON AUG 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM EDT
FOR NORTHEASTERN MONTGOMERY COUNTY...
AT 351 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF CRAWFORDSVILLE...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DARLINGTON.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 36 AND 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4021 8670 4012 8669 4002 8672 4010 8695
4013 8691 4022 8687
TIME...MOT...LOC 0751Z 287DEG 25KT 4012 8677
HAIL...<.75IN
WIND...60MPH
$$
TDUD638
WWUS53 KIND 030759
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
359 AM EDT MON AUG 3 2015
INC107-030808-
/O.EXP.KIND.SV.W.0120.000000T0000Z-150803T0800Z/
MONTGOMERY IN-
359 AM EDT MON AUG 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONTGOMERY COUNTY
WILL EXPIRE AT 400 AM EDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4021 8670 4012 8669 4002 8672 4010 8695
4013 8691 4022 8687
TIME...MOT...LOC 0757Z 286DEG 32KT 4012 8677
$$
TDUDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:15 AM EDT, 15 minutes earlier.
Area forecast discussion, Aug 3, 3:15 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 315 AM EDT MON AUG 3 2015 .UPDATE... THE SYNOPSIS...NEAR TERM...AND SHORT TERM SECTIONS HAVE BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 315 AM EDT MON AUG 3 2015 A COLD FRONT WILL BRING CHANCES OF RAIN TO PORTIONS OF CENTRAL INDIANA THROUGH TUESDAY...THEN AN AREA OF LOW PRESSURE WILL BRING BETTER CHANCES FOR RAIN MID WEEK. MOST OF CENTRAL INDIANA WILL THEN SEE DRIER CONDITIONS FOR THE WEEKEND. TEMPERATURES WILL COOL TO BELOW AVERAGE BY THURSDAY. && .NEAR TERM.../TODAY/ ISSUED AT 315 AM EDT MON AUG 3 2015 LINE OF THUNDERSTORMS CURRENTLY WORKING INTO NORTHERN SECTIONS OF CENTRAL INDIANA WILL PUSH SOUTHEAST OF THE AREA BY 12Z. WILL USE PRE- FIRST PERIOD WORDING TO COVER THE LINE AT ISSUANCE TIME AND POPS THEN WILL DEPEND ON POSITION OF THE LINE. THE COLD FRONT WILL STILL BE MOVING ACROSS THE AREA TODAY. BY AFTERNOON WHEN INSTABILITY BUILDS THE FRONT WILL BE ACROSS THE SOUTHERN FORECAST AREA. 850MB WINDS WILL BE LOWER THIS AFTERNOON AND THERE DOES NOT APPEAR TO BE MUCH UPPER SUPPORT. WILL ONLY GO SLIGHT CHANCE POPS SOUTH THIS AFTERNOON. THERE SHOULD BE ENOUGH SUNSHINE TODAY FOR TEMPERATURES TO GET CLOSE TO MOS NUMBERS FOR HIGHS. && .SHORT TERM.../TONIGHT THROUGH WEDNESDAY NIGHT/ ISSUED AT 315 AM EDT MON AUG 3 2015 FOCUS IS ON RAIN CHANCES THROUGH THE PERIOD. MODELS ARE CLOSE ENOUGH THAT A BLEND WAS USED FOR MOST PARAMETERS. KEPT SOME SLIGHT CHANCE POPS EXTREME SOUTH EARLY TONIGHT AS COLD FRONT MOVES JUST OUT OF THE AREA. ON TUESDAY THE FRONT WILL MEANDER NORTH JUST FAR ENOUGH TO GO SLIGHT CHANCE POPS IN THE FAR SOUTHWEST. TUESDAY NIGHT INTO WEDNESDAY NIGHT...FORCING WILL GRADUALLY INCREASE FROM SOUTHWEST TO NORTHEAST AS AN UPPER TROUGH MOVES TOWARD THE AREA. THIS TROUGH WILL INTERACT WITH THE SURFACE FRONT TO GENERATE INCREASING CHANCES OF RAIN THROUGH THE PERIOD. THERE IS SOME UNCERTAINTY ON WHERE BEST CHANCES FOR RAIN WILL SETUP BY WEDNESDAY NIGHT WITH NAM/CANADIAN FARTHER NORTH AND GFS/ECMWF FARTHER SOUTH. FOR NOW WENT LIKELY POPS SOUTH HALF BY WEDNESDAY NIGHT WITH HIGH CHANCE CATEGORY POPS NORTH. WILL LIKELY ADJUST THESE POPS AS THE SYSTEM DEVELOPS. CUT MOS TEMPERATURES ON WEDNESDAY WITH THICKENING CLOUDS AND RAIN AROUND. OTHERWISE STUCK WITH A BLEND OF MODELS FOR TEMPERATURES. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... ISSUED AT 242 PM EDT SUN AUG 2 2015 THE PATTERN IN THE UPPER LEVELS OF A RIDGE OVER THE WESTERN USA AND A TROUGH OVER THE EASTERN USA WILL CONTINUE THROUGH THE EXTENDED PERIOD. AS TIME PROGRESSES...THE MODELS DISAGREE SLIGHTLY. THE GFS HAS A SLIGHT WESTWARD PROGRESSION OF THE UPPER LEVEL HIGH PRESSURE SYSTEM THAT IS INFLUENCING THE RIDGING OUT WEST. THIS WOULD RESULT IN ZONAL FLOW ALOFT AND A DRIER FORECAST THROUGH THE PERIOD. HOWEVER THE EURO HOLDS STEADY WITH NORTHWESTERLY FLOW...RESULTING IN A WETTER SOLUTION THURSDAY AND FRIDAY AS AN UPPER LEVEL WAVE PASSES TO THE NORTH...THEN DRYING OUT FRIDAY NIGHT THROUGH THE WEEKEND. REGIONAL INITIALIZATION FAVORS THIS TREND. WITH THE NORTHWESTERLY UPPER LEVEL FLOW...TEMPERATURES WILL CONTINUE TO REMAIN BELOW NORMAL THROUGH THE EXTENDED PERIOD. && .AVIATION /DISCUSSION FOR THE 03/0600Z TAF ISSUANCE/... ISSUED AT 1237 AM EDT MON AUG 3 2015 VFR TO START AT THE SITES. A LINE OF THUNDERSTORMS ACROSS NORTHERN ILLINOIS AND INDIANA COULD SINK SOUTH INTO KLAF AND POSSIBLY KIND AROUND/AFTER 7Z AT KLAF AND 9Z AT KIND. HARD TO TELL IF THESE STORMS WILL HOLD TOGETHER ENOUGH TO IMPACT ANY OF THE SITES WITH LESS INSTABILITY AND MORE CIN AS YOU HEAD SOUTHEAST AND SO STILL WILL NOT INCLUDE ANY THUNDER AT KHUF OR KBMG. AT KIND WILL CONTINUE WITH A VCTS. AT KLAF COULD STILL KEEP A TEMPO THUNDER GROUP IN AS IT HAS THE BEST ENVIRONMENT TO SUSTAIN THUNDER BUT LOWER CONFIDENCE OF THIS THAN IN PREVIOUS ISSUANCES. FOR MONDAY SOME LOW CHANCES FOR THUNDERSTORMS WILL HANG AROUND THROUGH THE DAY BUT NOT CONFIDENT ENOUGH TO INCLUDE THAT MENTION AT ANY OF THE SITES. THE COLD FRONT WILL MOVE THROUGH THE AREA MONDAY AND WILL SEE A WIND SHIFT TO NORTHWESTERLY AT LEAST AT KLAF AND KIND. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM....MMB/PUMA AVIATION...CP
Hazardous weather outlook, Aug 2, 9:28 PM EDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS 928 PM EDT SUN AUG 2 2015 INZ021-028>031-035>049-051>057-060>065-067>072-031000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 928 PM EDT SUN AUG 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORMS POSSIBLE OVERNIGHT. SOME COULD BE SEVERE...ESPECIALLY NEAR AND NORTH OF INTERSTATE 70. HAZARDS: DAMAGING WINDS...LARGE HAIL...HEAVY RAIN...LIGHTNING. TIMING: AFTER MIDNIGHT. DISCUSSION: A COLD FRONT WILL DROP SOUTHEAST INTO NORTHWESTERN INDIANA OVERNIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THE FRONT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NEAR AND NORTH OF INTERSTATE 70 WITH AREAS SOUTH OF THE THAT IN A MARGINAL RISK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS EAST CENTRAL INDIANA MONDAY. THE STORMS WILL BE MOVING INTO OHIO EARLY AFTERNOON. THUNDERSTORM CHANCES WILL RETURN BY TUESDAY NIGHT AND CONTINUE THROUGH LATE WEEK. WIDESPREAD SEVERE STORMS ARE UNLIKELY. LIGHTNING AND BRIEF HEAVY RAIN ARE A THREAT WITH ANY THUNDERSTORM. DISCUSSION: FRONTAL SYSTEMS AND UPPER AIR DISTURBANCES WILL BRING THUNDERSTORM CHANCES TO CENTRAL INDIANA FOR MUCH OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:40 AM EDT | Severe Thunderstorm Warning | IND | Carroll | 50 min |
| Aug 3, 3:00 AM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard, Tippecanoe | 45 min |
| Aug 3, 3:14 PM EDT | Special Weather Statement | IND | Henry | 46 min |
| Aug 3, 3:17 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Randolph | 28 min |
| Aug 3, 3:47 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 13 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.